Jump to content
CrazyBoards.org

Abilify and rexulti together? Or Invega instead of Abilify?


Recommended Posts

Is Abilify too close to rexulti.? Am I doubling up basically? Like I think it’s making some compulsive online shopping worse, especially the two paired together. I don’t know what Abilify is doing if anything now after over 11+ years on it. I was thinking of swapping it for Invega which works a lot better form psychosis and more for me. But I worry about prolactin issues.

(I have taken 30 - 35 mg of Abilify over the years. Currently at 30 mg)

I see pdoc tomorrow.

Anyone have any thoughts?

Thanks so much!

Edited by Wonderful.Cheese
Link to comment
Share on other sites

6 hours ago, Wonderful.Cheese said:

Is Abilify too close to rexulti.? Am I doubling up basically? Like I think it’s making some compulsive online shopping worse, especially the two paired together. I don’t know what Abilify is doing if anything now after over 11+ years on it. I was thinking of swapping it for Invega which works a lot better form psychosis and more for me. But I worry about prolactin issues.

(I have taken 30 - 35 mg of Abilify over the years. Currently at 30 mg)

I see pdoc tomorrow.

Anyone have any thoughts?

Thanks so much!

Did you actually get the prolactin issues on invega or is it more of a potential concern? 

  • Thanks 1
Link to comment
Share on other sites

Abilify made me shop compulsively and I know it even has a warning of compulsive gambling (which is kind of the same thing). Ablify and rexulti are suppose to be chemically related but my experience with both was different. Abilify gave me a lot of energy and worked worked right away whereas rexulti was more like taking an antidepressant and took awhile to work and worked on mood rather than psychosis. I'm thinking of going off of it. Invega is really good for psychosis. I wish I could still take it. 

  • Thanks 1
Link to comment
Share on other sites

4 hours ago, Butterflykisses said:

If I remember from the past, you do better on sedating meds? I know I do...

Invega could work, I know it worked well for my psychosis, however, it did give me insomnia...

Maybe you could go back on Seroquel? Or theres even Saphris.., or Geodon?

Just some thoughts, let us know how it goes!

Thanks! Yes. Sedating meds are super good to me! I sleep well with zyprexa zydis. I really would not like to go back to Seroquel as I have los t a lot of weight from getting off of it. Saphris made me sleep eat something terrible. Geodon plain old was worthless to me unfortunately. Thanks for all the ideas and thoughts butterfly! 

3 hours ago, Iceberg said:

Did you actually get the prolactin issues on invega or is it more of a potential concern? 

It is more of a potential concern. Definitely a big concern for long term use. 

Link to comment
Share on other sites

3 hours ago, CeremonyNewOrder said:

Abilify made me shop compulsively and I know it even has a warning of compulsive gambling (which is kind of the same thing). Ablify and rexulti are suppose to be chemically related but my experience with both was different. Abilify gave me a lot of energy and worked worked right away whereas rexulti was more like taking an antidepressant and took awhile to work and worked on mood rather than psychosis. I'm thinking of going off of it. Invega is really good for psychosis. I wish I could still take it. 

I’m sorry to hear Abilify made you shop compulsively too. It’s been a real problem for me too. It’s been so long that I’ve been on Abilify I don’t remember what it’s like without it or what it was like starting it. I remember it saved me from a extremely long state hospital institutionalization period. I finally got to go home.

Can I ask why you can’t take Invega anymore ? I agree with you that it is really good for psychosis 

Link to comment
Share on other sites

So husband wants me to leave everything med wise alone and. Not do any changes whatsoever.

This makes me nervous. I don’t want to be stuck with these messages any longer and sufffe the guilt and consequences of them appearing to me in many fashions. It is my fault they come to me because of my actions as a bad and negative  person, so it must be my fault the consequences. Yes, sometimes they can be good and comforting messages, but a lot o times they are very negative or lethal in fashion. How am I. Supposed to deal with this weighing on my shoulders? I need peace in my life too! 

Link to comment
Share on other sites

1 minute ago, Wonderful.Cheese said:

So husband wants me to leave everything med wise alone and. Not do any changes whatsoever.

This makes me nervous. I don’t want to be stuck with these messages any longer and sufffe the guilt and consequences of them appearing to me in many fashions. It is my fault they come to me because of my actions as a bad and negative  person, so it must be my fault the consequences. Yes, sometimes they can be good and comforting messages, but a lot o times they are very negative or lethal in fashion. How am I. Supposed to deal with this weighing on my shoulders? I need peace in my life too! 

I think that if you present both sides to your pdoc (need to change vs risk of change) they might be able to offer some objective perspective that accounts for how bad your symptoms are at the moment compared to baseline 

  • Thanks 1
Link to comment
Share on other sites

2 hours ago, Wonderful.Cheese said:

I’m sorry to hear Abilify made you shop compulsively too. It’s been a real problem for me too. It’s been so long that I’ve been on Abilify I don’t remember what it’s like without it or what it was like starting it. I remember it saved me from a extremely long state hospital institutionalization period. I finally got to go home.

Can I ask why you can’t take Invega anymore ? I agree with you that it is really good for psychosis 

I was in the hospital and it was working but had various side effects and pdoc put me on latuda instead 

Link to comment
Share on other sites

13 hours ago, Wonderful.Cheese said:

So husband wants me to leave everything med wise alone and. Not do any changes whatsoever.

This makes me nervous. I don’t want to be stuck with these messages any longer and sufffe the guilt and consequences of them appearing to me in many fashions. It is my fault they come to me because of my actions as a bad and negative  person, so it must be my fault the consequences. Yes, sometimes they can be good and comforting messages, but a lot o times they are very negative or lethal in fashion. How am I. Supposed to deal with this weighing on my shoulders? I need peace in my life too! 

Cheese you need to take your PRN olanzapine regularly like you were before. Remember how productive you were on it and how much better you felt. Your cocktail was working as long as you took the olanzapine during the day. As soon as you started ignoring the alarms and not taking it, you went downhill very fast.  

Link to comment
Share on other sites

2 hours ago, saintalto said:

Cheese you need to take your PRN olanzapine regularly like you were before. Remember how productive you were on it and how much better you felt. Your cocktail was working as long as you took the olanzapine during the day. As soon as you started ignoring the alarms and not taking it, you went downhill very fast.  

Saint is right, Cheese. You were doing so much better. You yourself have referred to Zyprexa as your “miracle drug.” Please take it.

Link to comment
Share on other sites

On 4/21/2020 at 6:16 PM, Iceberg said:

Did you actually get the prolactin issues on invega or is it more of a potential concern? 

I don't know about @Wonderful.Cheese personally, but Invega can very much cause prolactin issues. Very much so. My pdoc showed me some blood work of a patient of hers (without revealing the identity) who was hospitalized locally and has repeatedly been given the Invega depot shot by the pdoc there after my pdoc has repeatedly asked him not to give her patient that medicine anymore because of prolactin issues. She has told me oral Invega is just as bad as Risperdal about hyperprolactinemia too.

Link to comment
Share on other sites

2 hours ago, mikl_pls said:

I don't know about @Wonderful.Cheese personally, but Invega can very much cause prolactin issues. Very much so. My pdoc showed me some blood work of a patient of hers (without revealing the identity) who was hospitalized locally and has repeatedly been given the Invega depot shot by the pdoc there after my pdoc has repeatedly asked him not to give her patient that medicine anymore because of prolactin issues. She has told me oral Invega is just as bad as Risperdal about hyperprolactinemia too.

I’m aware that it can, I actually avoided it for that reason... I was just wondering what the cost/benefit equation was looking like 

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...